MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 5MM SELF DRILLING TAP,; TAP, BONE

DEPUY SPINE INC VIPER2 5MM SELF DRILLING TAP,; TAP, BONE
Model Number 286715500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the product broke during procedure.To remove the broken part physician spend 2 additional hours.No additional detail available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the device revealed that the fracture was located at 32.35mm from its distal tip.The second half of the drilling tap was not returned.The fracture analysis report reveals torsional shear markings following a circular pattern.This suggests the fracture end underwent a quasi-static overload torsional shear failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive root cause for the drilling tap¿s distal end becoming fractured cannot be positively determined.However, the fracture analysis report suggests that suggests the fracture end underwent a quasi-static overload torsional shear failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was not returned for evaluation.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.

Brand Name
VIPER2 5MM SELF DRILLING TAP,
Common Device Name
TAP, BONE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8591946
Report Number1526439-2019-51622
Device Sequence Number2340093
Product Code HWX
UDI-Device Identifier10705034214078
UDI-Public(01)10705034214078
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286715500
Device Catalogue Number286715500
Device Lot Number0909NG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer07/15/2019
07/15/2019
12/23/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date07/16/2019
08/07/2019
12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1